MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20661405
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref#(b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: case involves a dome lodged in left ear.User went to purchase new aids.The hearing care provider (hcp) did an ear exam and discovered a dome lodged the left ear and suggested user to go to urgent care for removal.The user went to urgent care and they removed the dome.It is reported that the user hasn't been wearing the hearing aid for years and the user thought they were faulty and user is now convinced this is the problem for the increased hearing loss.No infection or other symptom reported.Clinical conclusion is that the lodged dome has not caused harm to the patient and no medical treatment was prescribed.The clinical evaluation for the device family does evaluate domes coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report.
 
Event or Problem Description
(b)(6) 2023.On saturday ((b)(6) 2023) patient went to costco looking to purchase new aids.When they did an ear exam they discovered a dome lodged in his left ear and suggested he go to urgent care for removal.He immediately went to urgent care and they removed the dome.A physician and technician at patient first (urgent care) removed the dome with instruments.Patient says he hadn't been wearing his aids for some time because he thought they were faulty and is now convinced this is the problem for his increased hearing loss.Device is over a year out of warranty.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16760622
Report Number3005650109-2023-00049
Device Sequence Number14186324
Product Code OSM
UDI-Device Identifier05708296095087
UDI-Public05708296095087
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20661405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale